Alert archive / South Dakota / Snow Advisories in 2007

Snow Advisory 2, NWS Aberdeen, SD

February 27, 200716 counties in South Dakota

NWS Aberdeen, SD issued this snow advisory at Feb 27, 2007, 3:25 AM CST for 16 counties in South Dakota. It took effect at Feb 27, 2007, 6:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2007, 3:25 AM CST (09:25 UTC)
In effect from
Feb 27, 2007, 6:00 PM CST
Expired
Feb 28, 2007, 6:00 PM CST
In force
24 hr
Issued by
NWS Aberdeen, SD

Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 135 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2007-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2007-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this snow advisory went out at Feb 26, 9:30 PM CST, 5 hours 55 minutes earlier.

Area forecast discussion, Feb 26, 9:30 PM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
930 PM CST MON FEB 26 2007

.UPDATE...
UPDATED ZONES TO BETTER REFLECT THE CURRENT SKY CONDITIONS...AS
CLOUDS DISSIPATING OVER THE WESTERN CWA...AND REMAINING FIRMLY IN
PLACE OVER THE EAST. TEMPERATURES STILL ON TRACK WILL COOLER LOWS
EXPECTED IN THE WEST UNDER LESS CLOUD COVER. NEW AVIATION
DISCUSSION BELOW.

&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
AREA OF LIGHT SNOW ASSOCIATED WITH THE SHEAR AXIS HAS CONTINUED TO
WANE ALL AFTERNOON AND HAS BEEN REDUCED TO ISO/SCT FLURRIES. WILL
CONTINUE THE MENTION OF SCT FLURRIES DURING THE EVENING HOURS
BEFORE ENDING. CLOUDS HANGING IN ACROSS THE EAST AND SHOULD
CONTINUE TO DO SO THROUGH MOST OF THE NIGHT. WESTERN SD STARTING
TO CLEAR OUT AND CLEARING LINE IS SLOWING ADVANCING INTO THE
WESTERN EDGE OF THE CWA. RH FIELDS AND SOUNDINGS INDICATE A
CONTINUED PARTIAL BREAK UP OF CLOUDS OVER CENTRAL SD...BUT LOOKS
AS IF CLOUDS WILL REMAIN ACROSS THE EASTERN PORTION OF THE AREA.

MAIN ISSUE IN THE SHORT TERM IS THE BAND OF MODERATE TO HEAVY SNOW
EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA LATE
TUESDAY NIGHT AND THROUGH WEDNESDAY AFTERNOON. MODELS ARE PROGGING
VERY IMPRESSIVE LIFT AND FORCING ASSOCIATED WITH THIS FIRST WAVE
OF ENERGY BEFORE THE MAIN SYSTEM GETS GOING ON THURSDAY. BUFKIT
SHOWING SNOW GROWTH REGION LINED UP WITH THE IMPRESSIVE LIFT AND
DEEP MOISTURE. DECIDED TO ISSUE A WINTER STORM WATCH FOR A PORTION
OF THE AREA THINKING THAT THERE IS THE POTENTIAL FOR A FEW
LOCATIONS TO RECEIVE NEAR 6 INCHES OF SNOW...BUT FEEL FOR THE MOST
PART THIS WILL BE AN ADVISORY TYPE EVENT WITH A GENERAL 3 TO 6
INCH SWATH ACROSS THE AREA.

.LONG TERM...THURSDAY THROUGH MONDAY
THE EXTENDED PERIOD TODAY OPENS WITH AN H5 UPPER LEVEL LOW OVER
NORTHWEST SOUTH DAKOTA. THERE IS A TROUGH EXTENDING SOUTH TO A
STRENGTHENING CENTER IN KANSAS. BY THURSDAY AFTERNOON THE NORTHERN
CENTER HAS LARGELY BEEN ABSORBED INTO A STRENGTHENING UPPER LOW
NOW OVER IOWA WITH AN ASSOCIATED SURFACE LOW IN SOUTHWEST
WISCONSIN. THERE IS A WEAK INVERTED SURFACE TROUGH UNDER THE H5
UPPER LEVEL TROUGH. AS THE SURFACE CIRCULATION IS CAPTURED BY THE
UPPER LEVEL LOW IT WILL STAY IN WISCONSIN THROUGH MUCH OF FRIDAY.
WRAP AROUND PRECIPITATION WILL LIKELY EXTEND WEST INTO THE FAR
EAST OF THIS WARNING AREA. SNOW FALL AMOUNTS ON THURSDAY DO NOT
LOOK IMPRESSIVE AS MOST DYNAMICS SHIFT FROM NORTH OF THIS AREA TO
SOUTH AND EAST QUICKLY DURING THE DAY THURSDAY. IT DOES APPEAR TO
BE ANOTHER LONG LIVED EVENT WITH PRECIPITATION LINGERING IN THE
EAST THROUGH MUCH OF FRIDAY. BY SATURDAY SURFACE HIGH PRESSURE
BUILDS INTO THE AREA AND HEIGHT RISES ARE NOTED AS UPPER LEVEL
RIDGE MOVES EAST.  A RETURN OF MILD AIR WILL END THE EXTENDED PERIOD.

&&
.AVIATION...
THE EASTERN CWA...INCLUDING KABR AND K8D3...WILL REMAIN UNDER IFR
CIGS OVERNIGHT...GENERALLY AROUND 1500 FEET. A FEW AREAS ALONG
THE SISSETON HILLS WILL SEE CIGS AROUND 800 FEET...MAINLY AROUND
KATY. WILL ALSO SEE SOME MVFR VSBYS AROUND 4 MILES IN FOG IN THE
JAMES RIVER VALLEY NEAR THE EDGE OF THE CLOUD DECK. WEST OF THE
JAMES RIVER...A NARROW DECK OF MVFR CIGS AROUND 2500 FEET
AFFECTING KMBG AND KPIR WILL DISSIPATE BY 06Z...WITH VFR
CONDITIONS THEN EXPECTED THROUGH THE REMAINDER OF THE NIGHT.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     AFTERNOON FOR BROWN-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-
     DEUEL-DEWEY-EDMUNDS-FAULK-HAMLIN-HAND-HYDE-MCPHERSON-POTTER-
     SPINK-SULLY-WALWORTH.

MN...NONE.
&&

UPDATE...PARKIN
SHORT TERM...TARVER
LONG TERM...KEEFE
AVIATION...PARKIN
Hazardous weather outlook, Feb 26, 5:11 AM CST, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
511 AM CST MON FEB 26 2007

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-271115-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
511 AM CST MON FEB 26 2007 /411 AM MST MON FEB 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW OR FLURRIES WILL CONTINUE ACROSS PORTIONS OF NORTH
CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS WEST CENTRAL
MINNESOTA. THE LIGHT SNOW IS EXPECTED TO TAPER OFF THIS AFTERNOON
INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER WINTER STORM SYSTEM WILL MOVE OUT OF THE ROCKIES AND
IS EXPECTED TO IMPACT THE NORTHERN PLAINS TUESDAY NIGHT INTO
THURSDAY. PRECIPITATION IS EXPECTED TO BEGIN AS FREEZING RAIN OR
SLEET ACROSS PORTIONS OF THE ABERDEEN CWA TUESDAY NIGHT...CHANGING
OVER TO ALL SNOW INTO WEDNESDAY AND THURSDAY. THE BEST CHANCE FOR
PRECIPITATION APPEARS TO BE AS THE WARM FRONT PUSHES NORTH THROUGH
THE CWA WEDNESDAY. AT THIS TIME THE EXACT TRACK AND PRECIPITATION
AMOUNTS ARE STILL TO BE DETERMINED. HOWEVER IT DOES LOOK LIKE
THERE IS THE POTENTIAL FOR ANOTHER SIGNIFICANT SNOWFALL ACROSS
CENTRAL AND NORTHEAST SOUTH DAKOTA...AND WEST CENTRAL MINNESOTA.
THE HEAVIEST SNOW AMOUNTS AT THIS TIME ARE EXPECTED TO REMAIN EAST
OF A MOBRIDGE TO MILLER LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

ALBRECHT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 3:25 AM CSTWinter Storm WarningABRBrown, Clark, Codington, Day, Deuel, Grant and 4 more45 hr

Nearby

Snow Advisories in South Dakota, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.